What causes disorientation while on Phenytoin?

default
Posted on Tue, 17 Apr 2018 in Brain and Spine
Question: I woke up last Thursday and was disoriented and my head felt like it had pressure in it and I was a little unstable when I walked. Since then it has subsided a little but whenever I eat anything it accelerates it sometimes. I take 800 mg of Phenytoin daily for seizures. When I sit down it seems to help.
doctor
Answered by Dr. Eni 2 hours later
Brief Answer:
Low blood tension

Detailed Answer:
Dear Patient,
Thankyou for posting your question.

I read it and I do understand your concern.
Related to how you prescribed and considering your health data, I think your symptoms are part of a blood hypotension situation. This happens for many reasons, but the most common is because of not drinking enough water. In your case I guess that it may be because of a disbalance of electrolites.
I do suggest that you measure your blood tension daily , three times a day for seven consequent days, and then if it is abnormal then you need to do some cardiac and blood tension examinations.

Meanwhile, I do advice that you eat a healthy diet with more fruits and more fibers. Consider drinking fresh juice fruits, or at least 1,5 liter water per day.

Consider walking minimum 1 hour per day in a park also, this will increase your inner wellbeing.

I hope my advices will help,

I wish you a fast relief,
Regards,
Dr. Eni Manoku

Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Eni

General & Family Physician

Practicing since :2015

Answered : 319 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Hypotension

doctor1 MD

Respected madam, I am an anaesthesiologist working in a sudivision hospital . Recently i had a pt of hypothyroidism going for cs. her starting BP...

doctor1 MD

Hi my dad has had prostrate cancer and received radium treatment which finished December 2012 In May 2013 he had a triple heart by-pass, 9 months...

doctor1 MD

Hello, My 87-year-old father s blood pressure this morning is 73 over 45. He takes Valsartan everyday but I did not give it to him today as I...

doctor1 MD

Sorry--was looking at other areas of this website for answers to my question---my 90 year old dad, relatively healthy till past few months with low...

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have...

doctor1 MD

I have copd . My blood pressure is usually around 126/70. The past couple of days it has been around 118/64. I also take benazapril . Should I be...

doctor1 MD

I may a rash from Epsom salt. I used it for my sore knee. The rash is all over my body. I have felt nausea in the stomach and weakness.

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2